Jenny (not real name), 53 years old, was diagnosed with left breast cancer in January 2006. A mastectomy was done followed by chemotherapy. After her first chemotherapy on 22 February 2006, Jenny felt weak with a heavy head. She vomited for three days. Jenny was supposed to have 8 cycles of chemotherapy but after her fourth chemotherapy, she decided to stop chemotherapy totally. This was because of the severe side effects.
On 29 November 2006, we interviewed Jenny. Below is the transcript of our conversation.
Question: Okay, when you did your second, third and fourth chemo, did the doctor know you were on herbs?
Jenny: No. I hinted about taking herbs during my consultation. They said: “No, no, no. Don’t take herbs. ” But I took it quietly without their knowledge. After the fourth chemo and it was time for the fifth chemo, I called and informed them that I intended to stop the treatment. I told them that I am a Christian and I believe in God’s healing. I heard from God to stop the chemo. And I said I wanted to go for herbs. Initially the oncologist said, “Okay, it’s your choice. Do whatever you want. If you have any problems you can come back here. ” I accepted that.
Jenny’s Platelet Count Went Up
Jenny: Every few weeks I had my blood test done before this. Every blood test, the blood platelets kept going up. My friends told me through their experiences the blood platelets usually go “down” not “up”. If it is “up” it is not good. Also the red blood cells must go up, white blood cells must go up but the blood platelets must come down. When I saw my blood platelets went up, I asked the oncologist. He told me, “No, it is okay. All must go up. Then your body is responding to the chemo. ” So, I was very happy and continued with my second, third and fourth chemo. The platelets went up higher and higher until it exceeded the range. So, for the third and fourth chemo, the platelets already exceeded the range. I asked the oncologist: “The platelet had already exceeded the range! Is it dangerous?” The doctor replied, “No, it’s good! It must go up”.
One month after I stopped the chemotherapy, I went back to him again for a check up. They did a blood test and found that the platelets count was dropping. The red blood cells and the white blood cells were up, but the platelets came down. Seeing this I panicked because the oncologist said the platelet count must go up. Initially, when I entered the room, the oncologist said: “You are doing very well. You are okay. ” But as we went through the readings of the blood and came to the part on platelets count, from 600+ it dropped to 300, I asked him, “How? Why it dropped so much? Last time you said 600+ is good. Now, it has dropped to 300+. What is wrong with this? Is it okay?” Then he said, “Well, you go for herbs. That is why it is like this. You go for organic food, you believe in God’s healing – that is why it is like that! What organic food you are talking about. What is organic food?” I was very confused. I felt like crying. I had no one to consult.
I went to have another test done at the Wellness Laboratory. Yes, the platelets dropped to half the amount! I enquired from the technician about this drop in platelet count. He told me it was good for me. Eh? I was dumbfounded. There were two opposing views and I didn’t know whom to believe. Then I waited until you (Dr. Teo) came and spoke to you. Then, you clarified that it was good that the platelet count went down.
Question: Your impression was that you were doing badly after the blood test showed a drop in the platelet reading?
With regards to the platelet count, when the oncologist said: It is good. It must go up! The body is responding to the chemo, he was both deadly wrong and also right. He was deadly wrong because a rise in platelet count or thrombocythemia, may cause clotting in blood vessels and abnormal bleeding. Abnormal clotting of the blood is a more common complication than abnormal bleeding. A blood clot can occur in either an artery or less frequently, in a vein. This complication can be very serious if the clot blocks blood flow to an organ, such as the brain (causing a stroke) or heart (causing a heart attack). The oncologist was absolutely right when he said abnormal elevation of platelets was the body’s response to chemotherapy except that it is NOT for good, it could be deadly!
What is real sad about this case is that the oncologist did not tell his patient the truth! He misled her – either deliberately or through sheer ignorance!
For more information about complementary cancer therapy visit: http://www.cacare.com , http://www.NaturalHealingForYou.com , http://www.BookOnCancer.com